Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 64, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2002, 5:24 PM EDT for Clinch County, Echols County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2002, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 30, 2002, 6:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clinch County, GA, Echols County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:10 PM EDT | Thunderstorm Wind | Countywide, GA | Large trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1063 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS52 KJAX 302124
SVRJAX
GAC065-101-302215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT SUN JUN 30 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CLINCH COUNTY IN SOUTHEAST GEORGIA
NORTHWESTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 615 PM EDT
* AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 11 MILES
EAST OF MAYDAY...OR ABOUT 14 MILES SOUTH OF HOMERVILLE...MOVING
WEST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT...
MAYDAY...
HAYLOW...
WITHERS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
$$
LAT...LON 3076 8282 3073 8321 3079 8313 3085 8309
3090 8303 3091 8283
ZAPPEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SUN JUN 30 2002 A LARGE CLUSTER OF THUNDERSTORMS ALONG NE FL ATLANTIC COAST THIS MORNING HAS PROVIDED GOOD RAINFALL ACROSS FLAGLER... ST. JOHNS AND EASTERN MARION COUNTIES. RADAR INDICATES AMOUNTS RANGED FROM 1/4 TO 3 INCHES. WATER VAPOR IMAGE INDICATES SOME WHAT DRIER AIR MOVING INTO SE GA AND SHOULD CONTINUE SOUTH ACROSS WESTERN (I-75) PORTION OF CWA IN FL OVER THE NEXT 48 HOURS. EXTENDED... LITTLE CHANCE... CONTINUE AFTERNOON/EVENING THUNDERSTORM PATTER THROUGH THE NEXT SUNDAY WITH TEMPS A FEW DEGREES ABOVE NORMAL. MARINE...NO HEADLINES. WINDS LESS THAN 15 KTS AND SEAS LESS THAN 3 FEET NEXT 5 DAYS. FIRE WX...NO CONCERNS. PRELIM CCF AMG EE 069/092 069/094 070 22--3 SSI EE 072/086 072/088 073 22--3 JAX BB 070/089 070/091 071 22443 SGJ BB 073/087 073/089 074 22443 GNV TT 069/089 069/091 070 22164 OCF TT 069/089 069/091 070 22477= .JAX... .GA...NONE. .FL...NONE. JOHNSON/BROYLES
In the hours before
Special weather statement, Jun 30, 11:45 AM EDT, 5 hours 39 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT SUN JUN 30 2002 ...LOCALLY HEAVY RAINFALL LIKELY THIS AFTERNOON AND EVENING OVER NORTH FLORIDA... ...STRONG THUNDERSTORMS POSSIBLE ACROSS NORTH FLORIDA... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ACROSS NORTH FLORIDA. THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND TORRENTIAL RAINFALL. STORM MOTION IS EXPECTED TO BE GENERALLY TO THE SOUTHWEST AT 10 MPH OR LESS. DUE TO THE SLOW STORM MOTION...THE GREATEST HAZARD WILL BE RAINFALL TOTALS EXCEEDING 3 INCHES...WHICH WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS. HEAVIEST RAINFALL TOTALS ARE EXPECTED SOUTH OF INTERSTATE 10. DRIER AIR FILTERING INTO GEORGIA WILL KEEP THUNDERSTORM ACTIVITY MORE SCATTERED...WITH STORMS DEVELOPING LATER IN THE AFTERNOON. STORMS NEAR AND SOUTH OF THE INTERSTATE 10 CORRIDOR MAY BECOME STRONG WITH WIND GUSTS OVER 40 MPH AND HAIL. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...BUT SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:25 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 50 min |
| Jun 30, 6:45 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 45 min |
| Jun 30, 7:00 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 45 min |
| Jun 30, 7:54 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.